Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 295, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 9:58 AM CDT for Bexar County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 9:58 AM CDT (14:58 UTC)
- Expired
- Jul 4, 2007, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 11:20 AM CDT | FLASH FLOOD | San Antonio, TX | NUMEROUS RDS ACROSS BEXAR COUNTY CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3369 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 041458
FFWEWX
TXC029-041900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
* UNTIL 200 PM CDT
* AT 954 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINDCREST...TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST.
HEDWIG...SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...OLMOS PARK...
LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...HOLLYWOOD PARK...
HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS RANCH...CROSS MOUNTAIN
AND ALAMO HEIGHTS
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2949 9814 2943 9816 2913 9842
2925 9881 2970 9880 2972 9878 2976 9856
$$2 follow-up statements
000
WGUS74 KEWX 041610
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1109 AM CDT WED JUL 4 2007
TXC029-041900-
COMAL TX-BEXAR TX-
1109 AM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR BEXAR
COUNTY...
AT 1106 AM CDT...WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WERE
MOVING NORTHWEST AT 10 MPH ACROSS THE COASTAL PLAINS AND SOUTHERN
PORTIONS OF SOUTH CENTRAL TEXAS. THESE STORMS WILL PRODUCE
ADDITIONAL RAINFALL OVER GROUNDS WHICH ARE ALREADY SATURATED.
ONGOING FLASH FLOODING IS LIKELY ACROSS THIS REGION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD
PARK...THE DOMINION...SHAVANO PARK...SELMA...LEON SPRINGS...HOLLYWOOD
PARK...HILL COUNTRY VILLAGE...FAIR OAKS RANCH AND CROSS MOUNTAIN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT EVER DRIVE WHERE WATER COVERS THE ROAD.
LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2949 9814 2943 9816 2913 9842
2925 9881 2970 9880 2972 9878 2976 9856
$$000
WGUS74 KEWX 041813
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
112 PM CDT WED JUL 4 2007
TXC029-041900-
BEXAR TX-
112 PM CDT WED JUL 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR BEXAR
COUNTY...
AT 112 PM CDT...LIGHT RAIN WAS FALLING ACROSS MUCH OF SOUTH CENTRAL
TEXAS. HOWEVER...DUE TO ALREADY SATURATED GROUNDS AND RUNOFF FROM
PREVIOUS RAINFALL...FLASH FLOODING CAN STILL BE EXPECTED THROUGH
THE AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIMBERWOOD
PARK...THE DOMINION...SHAVANO PARK...SELMA...LEON SPRINGS...HOLLYWOOD
PARK...HILL COUNTRY VILLAGE...FAIR OAKS RANCH AND CROSS MOUNTAIN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.
LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2949 9814 2943 9816 2913 9842
2925 9881 2970 9880 2972 9878 2976 9856
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:27 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 6:27 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT WED JUL 4 2007 .AVIATION... A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO- THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL TRENDS FOR THE REMAINDER OF THE FORECAST. && .PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/ DISCUSSION... THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 71 85 72 90 / 70 60 60 40 50 AUSTIN BERGSTROM INTL AIRPORT 82 71 85 72 89 / 70 60 60 40 50 DEL RIO INTL AIRPORT 91 72 89 73 90 / 70 60 70 60 50 SAN ANTONIO INTL AIRPORT 83 72 86 74 90 / 80 60 60 40 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 01/18
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT WED JUL 4 2007 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 7:50 PM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 3, 8:22 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 6:56 AM CDT | Flash Flood Warning | EWX | Atascosa, DeWitt, Frio, Karnes, Lavaca | 6 hr |
| Jul 4, 7:57 AM CDT | Flash Flood Warning | EWX | Wilson | 6 hr |
| Jul 4, 8:11 AM CDT | Flash Flood Warning | EWX | Gonzales | 6 hr |
| Jul 4, 8:51 AM CDT | Flash Flood Warning | EWX | Guadalupe | 6 hr |
| Jul 4, 10:59 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 4, 12:52 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 6 hr |
| Jul 4, 12:56 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Frio, Karnes | 2 hr |
| Jul 4, 1:33 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 4, 1:54 PM CDT | Flash Flood Warning | EWX | Bexar | 66 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.